Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Houston/Galveston, TX

October 16, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Oct 16, 2021, 9:43 AM CDT. It took effect at Oct 16, 2021, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 9:43 AM CDT (14:43 UTC)
In effect from
Oct 16, 2021, 10:00 AM CDT
Expired
Oct 17, 2021, 1:00 AM CDT
In force
15 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

861 
WHUS74 KHGX 161443
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
943 AM CDT Sat Oct 16 2021

GMZ330-335-161800-
/O.EXP.KHGX.GL.W.0004.000000T0000Z-211016T1500Z/
/O.CAN.KHGX.LO.Y.0014.211016T1500Z-211017T0900Z/
/O.NEW.KHGX.SC.Y.0077.211016T1500Z-211016T1800Z/
Matagorda Bay-Galveston Bay-
943 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...
...LOW WATER ADVISORY IS CANCELLED...

* WHAT...Northeast winds around 20 to 25 knots with gusts up to 
  30 knots and rough bay waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-162245-
/O.EXT.KHGX.GL.W.0004.000000T0000Z-211016T1500Z/
/O.NEW.KHGX.SC.Y.0077.211016T1500Z-211017T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
943 AM CDT Sat Oct 16 2021

...GALE WARNING NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 knots with
  gusts up to 40 knots. For the Small Craft Advisory, north winds
  20 to 30 knots with gusts up to 35 knots and seas 5 to 7 feet 
  expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...For the Gale Warning, until 10 AM CDT this morning. For 
  the Small Craft Advisory, until 1 AM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ370-375-162245-
/O.CON.KHGX.GL.W.0004.000000T0000Z-211016T1700Z/
/O.NEW.KHGX.SC.Y.0077.211016T1700Z-211017T0600Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
943 AM CDT Sat Oct 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...For the Gale Warning, northeast winds 25 to 30 knots with
  gusts up to 40 knots. For the Small Craft Advisory, north winds
  20 to 30 knots with gusts up to 35 knots and seas 7 to 10 feet 
  expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...For the Gale Warning, until noon CDT today. For the 
  Small Craft Advisory, until 1 AM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
063 
WHUS74 KHGX 162000
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
300 PM CDT Sat Oct 16 2021

GMZ350-355-370-375-170400-
/O.CON.KHGX.SC.Y.0077.000000T0000Z-211017T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
300 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  and offshore seas 7 to 10 feet expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
445 
WHUS74 KHGX 170205
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
905 PM CDT Sat Oct 16 2021

GMZ350-355-370-375-170600-
/O.CON.KHGX.SC.Y.0077.000000T0000Z-211017T0600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
905 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WHAT...Northeast winds around 20 knots with gusts up to 25 knots
  and offshore seas 7 to 9 feet expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 1 AM CDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:35 AM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Oct 16, 3:35 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
335 AM CDT Sat Oct 16 2021

.SHORT TERM [Through Sunday Night]...
Front is now well offshore and much drier & cooler conditions will continue
filtering into the area. Highs should top out in the 70s along with
some patches of cirrus passing through. Winds remain up at the
coast where they're currently gusting between 30-40mph. Will
maintain the wind advisory along the immediate coast, but will
drop it further north. Still anticipate some breezy conditions to
develop as we head into mid morning and get some mixing, but speeds
should remain below advsy criteria inland.

Winds should quickly decouple around sunset and allow temps to fall
into the 40s overnight inland. Closer to the immediate beaches,
look for readings to bottom out around 60.

Continued very nice wx on Sunday with surface high pressure centered
around the Arklatex. Will probably see some increasing high cloud
cover streaming overhead during the afternoon and overnight hours
as a weak upper disturbance approaches from the west moves across
the region (no rain). 47

&&

.LONG TERM [Monday Through Saturday]...
After a pleasant weekend, the work week features a gradual increase
in temperatures and the return of rain and storm chances. Sfc high
pressure over the ArkLaTex will continue to shift east-southeast
early next week. While subsidence aloft remains strong, return flow
from the departing sfc high will bring an increase in Gulf moisture
Monday into midweek. Low to mid clouds should filter in across the
coastal zones Monday night, bringing mild temperatures and a slight
increase in dewpoints.

A compact/progressive shortwave embedded within the zonal flow aloft
will move close to our region Wednesday into Thursday. Forcing looks
moderate, but with PWATS increasing to 1-1.5 inches and a broad
area of theta-e advection surging from the east, some
showers/storm activity will be possible. Better PoPs along the
coast and over the Gulf waters.

The best period for showers and thunderstorms looks to be Friday
into Saturday as a weak cold front drags southward from the Central
Plains. Details this far out are still very uncertain given model
inconsistencies. Deterministic GFS and its ensemble members bring
precipitation chances along the boundary Friday into Saturday. On
the other hand, the determinist ECMWF and most of its ensemble
members suggest mainly a dry cold front with only slight chances
along the coast/southwestern counties. For now, have blended PoPs
with NBM and WPC guidance to keep chances in the 15 to 30 percent
range.  05

&&

.AVIATION [12Z TAF Issuance]...
VFR conditions w/ some sct high clouds. North winds should increase
again after sunrise, and become gusty at times into late
afternoon. Speeds will quickly diminish toward sunset.  47

&&

.MARINE...
25-35kt winds are ongoing and should persist into mid morning in
the bays and into midday in the Gulf before slowly diminishing.
Kept gale warnings as-is, and will transition things down to small
craft advisories later today. Winds/seas will continue to be on a
slow decline into Sunday. Also kept the low water advisories in
place. Levels should remain somewhat leveled off and remain above
the -1 MLLW criteria right now as we head into high tide times in
the next 6 hours or so, but should fall thereafter heading back
toward low tide. Will monitor and let the next shift terminate
early if need be.

Winds will become more easterly in direction Sunday night as
surface high pressure moves off to the east. Coupled with
troffiness toward the Bay of Campeche, E-ESE-SE winds will
prevail into midweek. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)  73  49  75  51  76 /   0   0   0   0   0
Houston (IAH)          75  49  76  51  77 /   0   0   0   0   0
Galveston (GLS)        76  62  75  63  76 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 1 PM CDT this afternoon for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...Low Water Advisory from 9 AM this morning to 4 AM CDT Sunday for
     the following zones: Galveston Bay...Matagorda Bay.

     Gale Warning until 9 AM CDT this morning for the following
     zones: Galveston Bay...Matagorda Bay.

     Gale Warning until noon CDT today for the following zones:
     Coastal waters from Freeport to Matagorda Ship Channel TX
     out 20 NM...Coastal waters from High Island to Freeport TX
     out 20 NM...Waters from Freeport to Matagorda Ship Channel
     TX from 20 to 60 NM...Waters from High Island to Freeport
     TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:44 AM CDTLow Water AdvisoryHGX6 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.